MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. JELCO® ACUVANCE® SAFETY I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD; INC. JELCO® ACUVANCE® SAFETY I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 335603
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical jelco® acuvance® safety i.V.Catheter was not separating easily at the hub upon threading the plastic catheter into the patient's vein.Reported use of extra force was needed to separate with a concern of this possibly collapsing the vein from the pressure.There were no reported adverse effects.
 
Additional Manufacturer Narrative
One hundred twenty five unused jelco® acuvance® safety i.V.Catheters were returned for analysis with the same lot number.Exam of the samples were performed by manual advancement; revealing that a higher than expected effort was required to advance the catheter.Visual examination of the blunt/hook subassembly showed adhesive overflow that extended down the round shaft of the hook component.It is noted that adhesive in this area will result in both increased drag as the hook shaft is pushed through the sealing o-ring that is present in the body component and, more significantly, will result in binding between the shaft and the body component internal features during catheter advancement; confirming complaint.Based on the evidence, the root cause source is from manufacturing.

Brand Name
JELCO® ACUVANCE® SAFETY I.V. CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7699824
Report Number3012307300-2018-02783
Device Sequence Number1452551
Product Code FOZ
UDI-Device Identifier10351688071446
UDI-Public10351688071446
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K012128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2021
Device Catalogue Number335603
Device Lot Number3584515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1